I saw my surgeon this week who plans to shrink the size of my uterus pre operatively by giving a monthly injection. Once the uterus is of a size to be operated on by laparoscope he will go ahead and operate.
So I was just wondering- has anyone else here experienced these injections which apparently have a menopausal effect? Just wondered what it was like and what to expect etc.
Hi Rosierose. I had one depo Lupron injection about a month prior to my surgery to shrink the uterus. The only side effect was that I had trouble sleeping - my doctor prescribed a hormone that could be taken orally until the surgery and that helped a lot. I did not have hot flashes, or any other menopausal symptoms from the injection.
I had a Lupron shot once a month for the last 3 months to shrink my uterus and large fibroids. I go in for surgery on Friday. The Lupron shot worked for me. My fibroids have shrunk so hopefully I will be able to have a LAVH. I have side effects such as hot flashes and sleepless nights but I can deal with that just to know that it is doing what it is suppose to do. Good luck on your shots!!
I tried Lupron at the beginning of the year but the doc said that it was a failure. Apparently it didn't shrink mine or help any of the pain/bleeding problems. I didn't stick with it due to having my issues then adding all the menopause symptoms that came at me. Oh and I got it right after a Lap, so I had surgery pain, nothing like what's coming now though. For some people it works, I was just in the unlucky 10%.
I had no luck with Lupron, but my fibroids are legendary. I still bled heavily, and had no benefits.However, my fibroid was about the size of a softball and my uterus was about 4 months swollen- I suspect it was asking too much of the Lupron. I never had side effects, though, so I could appreciate that, though I did notice my hands and feet weren't cold anymore!
It is a shot in the buttock, apparently some women balk at that but it wasn't terribly painful.Good luck, I hope it works out for you!